MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN SAPPHIRE ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN SAPPHIRE ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Model Number 08H00-03
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow up report will be submitted when the evaluation is completed.
 
Event or Problem Description
The account generated false elevated hemoglobin of 19 g/dl with the cell-dyn sapphire on patient sample that generated hemoglobin of 6 g/dl on cell-dyn ruby.The account accepted the cell-dyn ruby results to be correct.No specific patient information was provided.No impact to patient management was reported.
 
Additional Manufacturer Narrative
A review was performed for any trends and all customer complaints received for this issue.The review of this data did not identify any adverse trends or abnormal complaint activity.No data, other than the comments in the complaint text, were provided.No customer returns were available for analysis.A review of the product labeling concluded that the issue is sufficiently addressed.The complaint issue was resolved by cleaning the hemoglobin tank, optical line, dilution wells, impedance count opening and special protocol primes on the cell-dyn sapphire.No product deficiency was identified.

Brand Name
CELL-DYN SAPPHIRE ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key10160999
Report Number2919069-2020-00024
Device Sequence Number2911328
Product Code GKZ
UDI-Device Identifier00380740016623
UDI-Public00380740016623
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-03
Device Catalogue Number08H00-03
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1